Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 16, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at May 12, 2000, 2:22 PM CDT for Outagamie County, Wisconsin. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 12, 2000, 2:22 PM CDT (19:22 UTC)
- Expired
- May 12, 2000, 3:10 PM CDT
- In force
- 48 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Outagamie County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 2:22 PM CDT | Hail 1 | Appleton, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.4 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -508 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 121922 SVRGRB WIC087-122010- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 222 PM CDT FRI MAY 12 2000 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OUTAGAMIE COUNTY IN NORTHEASTERN WISCONSIN * UNTIL 310 PM CDT * AT 220 PM CDT...SPOTTERS REPORTED A SEVERE THUNDERSTORM 5 MILES NORTH OF APPLETON. THE STORM WAS MOVING NORTHEAST AT T40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FREEDOM BY 230 PM CDT ONEIDA BY 233 PM CDT THE STORM CONTAINS HAIL UP TO ONE INCH IN DIAMETER. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. EGGER/LAGREE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 4:15 AM CDT, 10 hours 7 minutes earlier.
Area forecast discussion, May 12, 4:15 AM CDT, 10 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 415 AM CDT FRI MAY 12 2000 ...MAIN FORECAST CHALLENGES ARE CHANCE FOR RAIN AND THEN AFFECTS OF CLOUDS ON TEMPERATURES... 0830Z IR SHOWED INCREASING MID AND HIGH LEVEL CLOUDS ASSOCIATED WITH UPPER JET CORE THAT EXTENDED FROM THE DAKOTAS INTO MINNESOTA AS ANALYZED ON 00Z 300 MB CHART. RADAR SUMMARY SHOWED THAT UNDER THE ENTRANCE REGION OF THE JET...SCATTERED SHOWERS WERE INCREASING FROM EASTERN NEBRASKA INTO CENTRAL MINNESOTA. THUNDERSTORMS WERE DEVELOPING ACROSS NORTHERN IOWA JUST NORTH AND WEST OF THE SURFACE COLD FRONT. A LARGE CLUSTER OF THUNDERSTORMS THAT WAS IN NORTHERN MISSOURI AND SOUTHERN IOWA WAS WEAKENING. THIS WEAKENING SHOULD ALLOW CONTINUED MOISTURE TO FLOW NORTH INTO THE AREA OF SHOWERS AND THUNDERSTORMS IN IOWA AND MINNESOTA. MODELS INDICATE UPPER JET AND ASSOCIATED DIVERGENCE WILL MOVE OVER MOST OF FORECAST AREA TODAY AND LINGER ACROSS THE EAST THIS EVENING. SURFACE FRONT LOOKS AS IF IT WILL TEMPORARILY STALL...WITH A WEAK WAVE OF LOW PRESSURE RIDING NORTHEAST ALONG THE FRONT. THE POSITION OF THE FRONT ACROSS THE EXTREME SOUTHEAST PART OF THE FORECAST AREA SHOULD PROVIDE THE BEST CHANCE FOR THUNDERSTORMS IN THAT REGION. CONVECTIVE DAY 1 OUTLOOK HAS PLACED GENERAL THUNDER OVER ALL BUT NORTHWEST CORNER OF FORECAST AREA. MODEL GUIDANCE SHOWS VERY LOW CHANCES FOR PRECIPITATION ON SATURDAY... BUT ABUNDANT LOW LEVEL MOISTURE BEHIND CANADIAN FRONT...PLUS STEEPENING LAPSE RATES SHOULD PROVIDE THE CHANCE FOR MAINLY AFTERNOON SHOWERS. WARM FRONT ONLY REACHED AS FAR SOUTH AS EXTREME SOUTHEAST CORNER OF FORECAST AREA AROUND MIDNIGHT. COLD FRONT HAS MOVE JUST FAR ENOUGH EAST SO THAT WARM AIR HAS BEEN PUSHED A LITTLE OFF TO THE EAST. SOME WARM AIR MAY MAKE ANOTHER RUN THIS AFTERNOON INTO SOUTHEAST CORNER AS SURFACE WAVE BACKS THE FRONT TO THE NORTHWEST A LITTLE. WARMING SHOULD STILL BE LIMITED THOUGH DUE TO DEEP CLOUDS AND WIDESPREAD PRECIPITATION. REST OF FORECAST AREA DEEP WITHIN THE COOLER AIR MASS. OVERALL WILL FOLLOW MUCH COOLER ETA 2 METER TEMPERATURES WHICH SEEM TO DO WELL IN SITUATIONS WHERE CLOUDS AND AIR MASS CHANGES ARIE TAKING PLACE. .GRB...NONE. KENNEDY WWW.CRH.NOAA.GOV/GRB
In the hours before
Local storm report, May 12, 10:27 AM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1027 AM CDT FRI MAY 12 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1025 AM 1 W COLOMA WI 1 INCH HAIL
05/12/00 WAUSHARA
1027 AM COLOMA WI 1.5 INCH HAIL
05/12/00 WAUSHARA HAIL COVERING THE GROUND
JKL/ALLocal storm report, May 12, 10:42 AM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1042 AM CDT FRI MAY 12 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1038 AM 2 MILES E COLOMA WI 2.75 INCH HAIL
05/12/00 WAUSHARA
1039 AM COLOMA WI 2 INCH HAIL
05/12/00 WAUSHARA HEAVY CAR DAMAGE, SIDING
DAMAGE TO HOUSE
TELocal storm report, May 12, 10:49 AM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1049 AM CDT FRI MAY 12 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1040 AM NESHKORO WI 1.75 INCH HAIL
05/12/00 WAUSHARA
1043 AM DAKOTA WI 2.75 INCH HAIL
05/12/00 WAUSHARA MAJOR DAMAGE TO BUILDINGS
1049 AM RED GRANITE WI 1.75 INCH HAIL
05/12/00 WAUSHARA
TELocal storm report, May 12, 11:17 AM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1117 AM CDT FRI MAY 12 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1105 AM OMRO WI 1.75 INCH HAIL
05/12/00 WINNEBAGO
1110 AM WINNECONNE WI 1.75 INCH HAIL A
05/12/00 WINNEBAGO
1115 AM OSHKOSH WI 1.75 INCH HAIL
05/12/00 WINNEBAGO
TELocal storm report, May 12, 11:37 AM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1137 AM CDT FRI MAY 12 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1128 AM CHILTON WI 1.75 INCH HAIL
05/12/00 CALUMET
1133 AM STOCKBRIDGE WI 1.75 INCH HAIL s
05/12/00 CALUMET HEAVY HAIL DAMAGE
1135 AM 2 MILES N CHILTON WI 2 INCH HAIL
05/12/00 CALUMET
TELocal storm report, May 12, 12:15 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1215 PM CDT FRI MAY 12 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1138 AM CHILTON WI 60 MPH WIND GUST
05/12/00 CALUMET 1 INCH HAIL
1155 AM ST NAZIANZ WI 2 INCH HAIL
05/12/00 MANITOWOC HEAVY HAIL DAMAGE
1155 AM VALDERS WI 2 INCH HAIL
05/12/00 CALUMET HEAVY HAIL DAMAGE
1200 AM 2 W MANITOWOC WI 2.75 INCH HAIL
05/12/00 MANITOWOC
TEThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 10:05 AM CDT | Severe Thunderstorm Warning | GRB | Waushara | 40 min |
| May 12, 10:43 AM CDT | Severe Thunderstorm Warning | GRB | Waushara | 32 min |
| May 12, 10:50 AM CDT | Severe Thunderstorm Warning | GRB | Winnebago | 40 min |
| May 12, 11:09 AM CDT | Severe Thunderstorm Warning | GRB | Calumet | 51 min |
| May 12, 11:28 AM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 47 min |
| May 12, 1:59 PM CDT | Severe Thunderstorm Warning | GRB | Waupaca | 61 min |
| May 12, 2:28 PM CDT | Severe Thunderstorm Warning | GRB | Brown | 62 min |
| May 12, 2:38 PM CDT | Severe Thunderstorm Warning | GRB | Shawano | 62 min |
| May 12, 3:08 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 47 min |
| May 12, 3:16 PM CDT | Severe Thunderstorm Warning | GRB | Door, Kewaunee | 64 min |
| May 12, 4:25 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Manitowoc | 50 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.